Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have back problems causing terrible pain in foot. Taking nortryptiline. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
I have numerous back problems it causes terrible pain in my right leg down to my foot. just started on 50 mg, of nortryptiline and I am wondering how long it takes to feel relief.
Posted Tue, 24 Sep 2013 in General Health
Answered by Dr. Michelle Gibson James 42 minutes later
Brief Answer:
It takes 3 to 10 days

Detailed Answer:
HI, thanks for using healthcare magic

Nortriptyline is in the family of drugs called tricyclic antidepressants. They are thought to cause pain relief by possibly blocking the passage of the sensation of pain along the nerves.

It normally takes 3 to 10 days for pain relief to occur. This onset of action is slightly faster than when used for other causes such as depression where it takes 2 to 3 weeks for an effect to be felt.

During this time period, if the pain is severe, your doctor may consider adding another medication till this starts to have an effect.

I hope this helps, feel free to ask any additional questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor